An emergency contraceptive pill, necessarily to prevent an unwanted pregnancy in case, is quite easily available over the counter and thus is among the most abused pills. But what would happen if a woman consumes as many as 10 such pills a month? It will be disastrous. Gynaecologists reveal that they have observed cases where a woman has popped as many as 10 pills in a month. Quite unmindful of the side effects, they say, young women quite often end up popping pills too many times.
One side effect which more than three experienced gynaecologists cited is that their menstrual cycle becomes irregular. “If multiple doses of emergency contraceptive pills are taken, ovulation gets disturbed which lasts for two to three months after the pills are taken. There will be disorder in release of hormones- Estrogen, Progesterone, Folicle Stimulating Hormone, Luteinizing Hormone. Estrogen maintains cardiac function, holds importance in growth of bones and texture of skin and maintains menstrual cycle,” said Dr Shivani Sachdev Gour, gynaecologist.
Gynaecologist said that in most of the cases, it is unmarried woman who opt for the pills. It could impact conception also. A senior gynaecologist, Laparoscopy and Robotic surgery, KIMS Hospital, Dr Neena Sesai said these are suggested only once a month.